Doctor insights on:
Medicine For Vitamin B1 Deficiency
Probably: This hasn't been well-researched but is probably the case. Regular heavy alcohol use is associated with b1 deficiency which can cause alcohol-related brain damage.B1 plays a role in metabolizing alcohol. Many people have found that taking b complex vitamins reduces hangover symptoms. However, hangover is a sign of toxicity from excess alcohol use; I strongly advise limiting alcohol to 2 drinks/day. ...Read more
Hi drs.....What are the signs that indicate some one has B12 deficiency? Do vitamin b1+b6+b12 deficiency have the same signs as B12 deficiency?
Get checked: Glad you asked. B1 deficiency is rare in people on a diet anywhere close to normal, and b6 deficiency is even less familiar to medicine. B12 deficiency, by contrast, is famously subtle. It is likely to be relatively low in your diet if you're a vegetarian, and several common illnesses prevent its being absorbed through the gut. Simply feeling unwell or slowed mentally precedes the numb fingers. ...Read more
Yes: It' s rare to be deficient in thiamine, but alcoholics, people with crohn' s disease, anorexia, and those undergoing kidney dialysis may be deficient. Symptoms of thiamine deficiency are fatigue, irritability, depression and abdominal discomfort. More acutely, you can see confusion, ataxia, and eye movement paralysis. Without rapid treatment, the person can become comatose, and ultimately die. ...Read more
I can't find isolated vitamin b1 (thiamine) in local drug stores, only a full vitamin b complex. Does any of b vitamins interact with zoloft?
That is a fairly high dose but doses this high have been used in several research studies showing benefits in microalbuminuria in type 2 diabetes, congestive heart failure ; biotin-responsive basal ganglion disease showing this dose to be safe- see http://lpi. Oregonstate. Edu/infocenter/vitamins/thiamin/
thiamine is considered non-toxic but few conditions seem to require such high doses. ...Read more
Very rare: Vitamin b1, which is frequently called thiamine, is part of the b complex of water-soluble vitamins required for proper nutrition. Because vitamin b1 is water soluble, taking too much of it means the excess is flushed from the body in urine. As a result, overdosing on vitamin b1 is extremely rare. Iv fluids induce vomitting, gastric lavage. ...Read more
Hardly any: Thiamine, vitamin b1 is extremely safe and well tolerated. Some might occasionally experience stomach upset from it, especially if taken on an empty stomach. It will turn urine yellow and give a strong "b vitamin" odor. You can't really be allergic to b1 per se, but may be allergic to some pills containing b1 if sensitive to the additives or preservatives or source of it. ...Read more
Does korsakoff's syndrome result from heavy drinking with poor absorbtion of vitamin b1 or is that something else?
Yes AND: Alcoholism results in poor nutrition with poor absorption as well as increased utilization. All these factors can result in deficiency and all have been implicated in the development of korsakoff's syndrome. If you know someone with a drinking problem, encourage them to go to an open meeting of aa. They have the best long term results for sobriety and health. ...Read more
Dairy, fruits, why?:
I'm not sure why you want to know this, as I know of no reason to avoid the essential nutrient thiamine (except slow suicide?).
The richest food sources of vitamin b1 are brewer’s or nutritional yeast, brown rice, egg yolks, fish, legumes, liver, nuts, peas, poultry, rice bran, dulse, kelp, spirulina, wheat germ & whole grains. Alcohol, dairy and fruits have relatively low amounts. Why avoid b1? ...Read more
The reseach show it:
Help, researchers at the university of punjab and sheik zaid hospital, discovered that high oral doses of thiamine can significantly decrease the excretion of Albumin and actually reverse early kidney disease in type 2 diabetics. Thiamine has also been shown to be helpful in the treatment of diabetic neuropathy.
Learn more: http://www. Naturalnews. Com/025136_thiamine_. ...Read more
Vitamin B1 overdose: An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Thiamine (VIT B1) toxicity is not likely to occur as the body can usually tolerate large doses. REF: http://www. Vitamins-and-health-facts. Com/facts-about-vitamin-b1-thiamine-benefits-overdose-deficiency-symptoms. Html ...Read more